Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Apr 25, 2008, 3:53 PM CDT for Iowa County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2008, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 25, 2008, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Iowa County, WI
The radar
The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 252054
FFWMKX
WIC049-260000-
/O.NEW.KMKX.FF.W.0001.080425T2053Z-080426T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 700 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE...IN
AREAS THAT HAVE EXPERIENCED 4 TO 5 INCHES OVER THE PAST 24 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHLAND...
AVOCA AND ARENA.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4320 9042 4322 9032 4320 9028 4321 9026
4317 9019 4316 9008 4316 9005 4320 9000
4320 8985 4282 8984 4281 9042
TIME...MOT...LOC 2053Z 180DEG 0KT 4303 9023
$$
BORGHOFF3 follow-up statements
000
WGUS73 KMKX 252118
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 PM CDT FRI APR 25 2008
WIC049-260000-
/O.CON.KMKX.FF.W.0001.000000T0000Z-080426T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
416 PM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR IOWA
COUNTY...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS THUNDERSTORMS OVER IOWA COUNTY. THESE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 35 MPH. MORE
THUNDERSTORMS WERE LOCATED OVER NORTHWEST ILLINOIS AND EASTERN
IOWA...ALSO MOVING TO THE NORTHEAST.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE INTO
THE EARLY EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4320 9042 4322 9032 4320 9028 4321 9026
4317 9019 4316 9008 4316 9005 4320 9000
4320 8985 4282 8984 4281 9042
TIME...MOT...LOC 2116Z 221DEG 51KT 4313 9010
$$
MBK000
WGUS73 KMKX 252251
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT FRI APR 25 2008
WIC049-260000-
/O.CON.KMKX.FF.W.0001.000000T0000Z-080426T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
549 PM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR IOWA
COUNTY...
AT 546 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROADWAYS IN NORTHERN PART OF THE COUNTY EXPERIENCING FLOODING. IN
ADDITION...MUDSLIDES AND SHOULDER WASHOUTS HAVE BEEN REPORTED IN THE
COUNTY.
THE HEAVIEST RAINFALL HAS SHIFTED EAST...HOWEVER ADDITIONAL LIGHT
RAINFALL OF ONE QUARTER INCH IS POSSIBLE EARLY THIS EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4320 9042 4322 9032 4320 9028 4321 9026
4317 9019 4316 9008 4316 9005 4320 9000
4320 8985 4282 8984 4281 9042
TIME...MOT...LOC 2249Z 221DEG 51KT 4412 8890
$$
MBK000
WGUS73 KMKX 252355
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 PM CDT FRI APR 25 2008
WIC049-260003-
/O.EXP.KMKX.FF.W.0001.000000T0000Z-080426T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA WI-
653 PM CDT FRI APR 25 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR IOWA
COUNTY...
MUCH OF THE HEAVIER SHOWERS AND THUNDERSTORMS HAVE PUSHED OUT OF THE
AREA...AND ADDITIONAL FLASH FLOODING IS NOT EXPECTED. IF YOU STILL
ENCOUNTER A FLOODED ROADWAY...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4320 9042 4322 9032 4320 9028 4321 9026
4317 9019 4316 9008 4316 9005 4320 9000
4320 8985 4282 8984 4281 9042
TIME...MOT...LOC 2353Z 221DEG 51KT 4480 8806
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:00 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 25, 3:00 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT FRI APR 25 2008 .DISCUSSION...NEAR TERM FOCUS ON THUNDERSTORM THREAT THIS EVENING WITH LINGERING LIGHT PRECIPITATION INTO TONIGHT AND SATURDAY...AND SECONDARY SYSTEM FOR SUNDAY AND ASSOCIATED PRECIPITATION TYPES. SEVERE CONVECTION REFIRING ALONG ZONE OF STRONG LOW LEVEL CONVERGENCE ASSOCIATED WITH COLD FRONT EXTENDING SOUTH FROM SURFACE LOW PRESSURE IN SOUTHEAST MINNESOTA. SFC CONVERGENCE EXPECTED TO SWEEP ACROSS WESTERN HALF OF COUNTY WARNING AREA LATE THIS AFTERNOON...EXITING FAR EAST AFT 03Z. 18Z KDVN MID LEVEL CAP ERODING RAPIDLY WITH LOW LEVEL MOISTURE POOLING OF 70 DEGREE DEWPTS ALONG FRONT. IMPRESSIVE LOW AND MID LEVEL SHEAR AND VGP PARAMETER HAS INCREASED TO 0.3 OVER WEST CENTRAL WISCONSIN. LCL REMAIN LOW...AROUND 3K FEET FROM EARLIER CONVECTION WITH MID LEVEL LAPSE RATES AROUND 8 DEGREES. TORNADO WATCH JUST ISSUED AS CONVECTION CONTINUES TO STRENGTHEN OVER EASTERN IA INTO FAR SOUTHWEST WISCONSIN. WILL LET FLOOD WATCH CONTINUE IN WEST THROUGH 6 PM UNTIL CONVECTION CLEARS AREA. EXTENSIVE STRATOCUMULUS FIELD IN LOW LEVEL COLD AIR ADVECTION BEHIND COLD FRONT...SHOULD SWEEP ACROSS SOUTHERN WISCONSIN LATER TONIGHT AND SATURDAY MORNING ASSOCIATED WITH TIGHT CYCLONIC CURVATURE IN THE LOW LEVELS. TEMPERATURES LATE TNGT SHOULD DROP INTO THE 30S ACROSS THE WEST. PARTIAL SUNSHINE RETURNS DURING THE DAY ON SATURDAY...BUT WITH BLUSTERY WEST WINDS...WL CUT GUIDANCE A FEW DEGREES FOR HIGH TEMPERATURES. COLD AIR REMAINS IN PLACE FOR SUNDAY. GFS SHOWING GOOD CONSISTENCY WITH TROUGH MOVING ACROSS CENTRAL MS VALLEY REGION ON SUNDAY BUT LATEST ECMWF BACKING OFF ON FORCING AND AMOUNT OF QPF. SHORT RANGE ENSEMBLES INCREASE PERCENT OF MEASUREABLE PRECIP TO 60 PERCENT SUNDAY NIGHT BUT REMAINS LOW ON SUNDAY. WITH IMPRESSIVE LAYER 2-D FULL WIND FRONTOGENESIS AND ITS RESPONSE...WL LEAVE LKLY WORDING IN FOR SUN AND SUNDAY NIGHT. WITH WARM PAVEMENT...WL KEEP SNOW AMOUNTS NEGLIGIBLE ON SUN...WITH LIGHT AMOUNTS SUN NGT. NOT ALOT OF CONFIDENCE AT THIS POINT CONCERNING PRECIP FORECAST FOR LAST HALF OF THE WEEKEND. FOR THE EXTENDED PERIOD FROM MONDAY NIGHT THROUGH FRIDAY...EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON RIDGING AND QUIET WEATHER FOR FIRST SEVERAL DAYS OF PERIOD THROUGH WEDNESDAY. UNCERTAINTY INCREASES EXPONENTIALLY FOR LATER PERIODS AS GFS SHOWING LARGE RUN TO RUN INCONSISTENCIES IN HANDLING OF UPSTREAM SHORT WAVE TROUGH OVER WESTERN CONUS. HI RES ECMWF SHOWING MORE SOUTHERN SOLUTION FOR EVENTUAL SHORT WAVE EJECTING INTO CENTRAL PLAINS ON FRIDAY...WHILE GFS WELL TO THE NORTH. HOWEVER GFS ENSEMBLES IN REASONABLE AGREEMENT ON RIDGING/SUBSIDENCE HANGING OVER UPPER MIDWEST INTO THURSDAY. HENCE REMOVED PRECIP FROM WED NGT...BUT WL HANG ONTO SMALL CHANCE IN LATER PERIODS DUE TO UNCERTAINTY OF GUIDANCE. HOWEVER GFS TYPICALLY UNDERDOES AMOUNT OF DRY AIR INTRUSION FROM THE EAST...SO WOULD NOT BE SURPRISED IF FUTURE SHIFTS REMOVE PRECIP FROM THU PERIOD. GFS 5DAY 500MB ANOMOLIES SHOW SLIGHTLY BELOW NORMAL HEIGHTS IN THRU THE END OF THE MONTH AS LONG WAVE TROUGH WEAKENS OVER CENTRAL CAN. CAUTIOUS OPTIMISM FOR NEAR NORMAL CONDITIONS AND HEIGHTS TO START OUT THE NEW MONTH AS MORE ZONAL TO WSW FLOW DEVELOPS. && .AVIATION....AVIATION...MAIN ISSUE FOR TAFS THROUGH 00Z SUNDAY IS TIMING OF EXPECTED CONVECTION LATE THIS AFTERNOON AND INTO THE EVENING. COLD FRONT EXPECTED TO MOVE ACROSS SOUTHERN WISCONSIN DURING THIS TIME. HIGH RESOLUTION MODELS HAVE SCATTERED CONVECTION DEVELOPING ACROSS MOST OF THE AREA BY 21Z. GIVEN CURRENT NATURE OF CONVECTION IN NORTHERN MISSOURI AND SOUTHERN IOWA...CONFIDENT THAT MOST OF IT WILL DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT. SO...WILL TIME CONVECTION AROUND KMSN BY 22Z...AND KMKE AND KENW BY 00Z SATURDAY. SHOULD REMAIN PREVAILING VFR CATEGORY CEILINGS AND VISIBILITIES...WITH SOME MVFR TO IFR VISIBILITIES IN THUNDERSTORMS AT TIMES. COLD ADVECTION BEHIND FRONT SHOULD ENABLE GOOD MIXING OF WINDS IN LOW LEVELS DOWN TO SURFACE THROUGH SATURDAY. EXPECT GUSTY WINDS TO PREVAIL DURING THIS TIME. && .MARINE...EXPECTED CONVECTION LATE THIS AFTERNOON AND THIS EVENING MAY BRING LOCALLY GUSTY WINDS TO THE NEARSHORE WATERS AT TIMES. COLD AIR ADVECTION BEHIND COLD FRONT LATER TONIGHT WILL BRING GOOD MIXING CONDITIONS TO THE NEARSHORE WATERS. WINDS OF 25 TO 30 KNOTS SHOULD MIX DOWN AT TIMES FROM 1000 FEET AGL...SO WILL GO WITH A SMALL CRAFT ADVISORY FOR LATER TONIGHT THROUGH SATURDAY. HIGHEST WAVES WOULD BE TOWARD OPEN WATER...GIVEN THE MAINLY OFFSHORE FLOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...FLOOD WATCH UNTIL 00Z/26 WIZ056-062-063-067>069. LM...SMALL CRAFT ADVY 03Z/26 UNTIL 00Z/27 LMZ643>636. && MBK/WOOD
Hazardous weather outlook, Apr 25, 11:54 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1154 AM CDT FRI APR 25 2008 WIZ046-047-051-052-056>060-062>072-260930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1154 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND LAST INTO THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS ALL OF SOUTHERN WISCONSIN. THE SEVERE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. A FLOOD WATCH IS IN EFFECT TODAY FOR PORTIONS OF SOUTH CENTRAL WISCONSIN. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS IS LIKELY THIS AFTERNOON AND THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE IS THE POTENTIAL FOR FLOODING OVER SOUTH CENTRAL WISCONSIN DUE TO THE RECENT AND EXPECTED RAINFALL. SEVERAL RIVERS...INCLUDING THE FOX RIVER AND THE ROCK RIVER...WILL REMAIN ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE PERIOD. ISOLATED THUNDERSTORMS COULD DEVELOP WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING. LMZ643>646-260930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1154 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE SEVERE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY...DUE TO BRISK WINDS AND HIGH WAVES. ISOLATED THUNDERSTORMS COULD DEVELOP WEDNESDAY NIGHT AND THURSDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Apr 25, 10:02 AM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1002 AM CDT FRI APR 25 2008 WIZ046-047-051-052-056>060-062>072-251715- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1002 AM CDT FRI APR 25 2008 ...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN WISCONSIN LATE THIS MORNING... AT 10 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM WISCONSIN DELLS...TO MADISON...TO NEAR JANESVILLE. THESE STORMS ARE MOVING NORTHEAST AROUND 60 MPH. ANY OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 50 MPH...DIME TO QUARTER SIZED HAIL...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. THESE STORMS MAY QUICKLY BECOME SEVERE AT ANY TIME. BEAVER DAM...JEFFERSON...AND LAKE GENEVA SHOULD BE AFFECTED WITH THESE STORMS BY 1030 AM...AND MAY REACH THE MILWAUKEE METRO AREA BY 11 AM. NEARLY 4 INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT ACROSS PORTIONS OF IOWA AND LAFAYETTE COUNTIES. ADDITIONAL HEAVY RAINFALL AMOUNTS COULD PRODUCE FLASH FLOODING. DO NOT CROSS FLOODED ROADWAYS BY FOOT OR VEHICLE. AFTER THIS ROUND PUSHES THROUGH...SATELLITE INDICATES SOME CLEARING BACK IN IOWA THAT SHOULD PUSH INTO THE REGION. THIS CLEARING WOULD CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE...CAUSING ADDITIONAL STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL STATEMENTS THROUGH THIS EVENING. BORGHOFF
Special weather statement, Apr 25, 10:58 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1058 AM CDT FRI APR 25 2008 WIZ046-047-051-052-056>060-062>072-251800- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1058 AM CDT FRI APR 25 2008 ...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN WISCONSIN LATE THIS MORNING... AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM WEST BEND...TO WAUKESHA...TO BURLINGTON. THESE STORMS ARE MOVING NORTHEAST AROUND 60 MPH. ANY OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH...PEA SIZED HAIL...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. PORT WASHINGTON...MILWAUKEE...RACINE...AND KENOSHA SHOULD BE AFFECTED WITH THESE STORMS BY 1130 AM. BEHIND THESE STORMS...WINDS HAVE BEEN INCREASING AND PRESSURES ARE RISING RAPIDLY OVER SOUTH CENTRAL WISCONSIN. THESE ARE SIGNS OF A POSSIBLE WAKE LOW DEVELOPING. IF A WAKE LOW BECOMES MATURE...NON THUNDERSTORM WINDS MAY GUST OVER 45 MPH. SATELLITE INDICATES RAPID CLEARING OVER EASTERN IOWA THAT WILL PUSH OVER SOUTHERN WISCONSIN EARLY THIS AFTERNOON. THIS CLEARING WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE BY LATE AFTERNOON...AND ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL STATEMENTS THROUGH THIS EVENING. BORGHOFF
Local storm report, Apr 25, 11:07 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL DOWNTOWN WAUKESHA 43.01N 88.24W
04/25/2008 M0.75 INCH WAUKESHA WI TRAINED SPOTTER
0.5 MILES SOUTHWEST OF DOWNTOWN WAUKESHA. MEASURED.
&&
KLICITARSpecial weather statement, Apr 25, 2:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 212 PM CDT FRI APR 25 2008 WIZ046-047-051-052-056>060-062>072-252115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 212 PM CDT FRI APR 25 2008 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER SOUTHWEST WISCONSIN AND EASTERN IOWA... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG LINE OF THUNDERSTORMS RAPIDLY DEVELOPING FROM JUST SOUTH OF PRAIRIE DU CHIEN...TO CEDAR RAPIDS IOWA...TO OTTUMWA IOWA...TO NEAR SPRINGFIELD MISSOURI. THIS LINE IS HEADED NORTHEAST AROUND 40 MPH. ON ITS PRESENT COURSE...THIS LINE WILL BEGIN TO AFFECT THE MADISON METRO AREA BETWEEN 5 AND 6 PM...AND THE MILWAUKEE METRO AREA BETWEEN 7 AND 8 PM. THIS LINE OF STORMS IS FORECAST TO CONTINUE STRENGTHENING THIS AFTERNOON AS IT PROGRESSES EAST...AND WILL LIKELY BECOME SEVERE AS IT PUSHES ACROSS SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH THIS EVENING. BORGHOFF
Special weather statement, Apr 25, 2:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CDT FRI APR 25 2008 WIZ046-047-051-052-056>060-062>072-252200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 249 PM CDT FRI APR 25 2008 ...TORNADO WATCH 232 IN EFFECT UNTIL 8 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE LINE OF THUNDERSTORMS RAPIDLY DEVELOPING FROM LONE ROCK...TO CEDAR RAPIDS IOWA...TO OTTUMWA IOWA...TO NEAR SPRINGFIELD MISSOURI. THIS LINE IS HEADED NORTHEAST AROUND 40 MPH. ON ITS PRESENT COURSE...THIS LINE WILL BEGIN TO AFFECT THE MADISON METRO AREA BETWEEN 5 AND 6 PM...AND THE MILWAUKEE METRO AREA BETWEEN 7 AND 8 PM. LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS LINE OF STORMS. HAIL TO THE SIZE OF GOLF BALLS HAS ALREADY BEEN REPORTED IN NORTHEAST IOWA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH THIS EVENING. BORGHOFF/KUHLMAN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:59 AM CDT | Flood Watch | MKX | Dane, Green, Iowa, Lafayette, Rock, Sauk | 15 hr |
| Apr 25, 6:10 AM CDT | River Flood Warning | MKX | Jefferson | 8 days |
| Apr 25, 7:06 AM CDT | River Flood Warning | MKX | Lafayette | 62 hr |
| Apr 25, 7:06 AM CDT | River Flood Warning | MKX | Lafayette | 46 hr |
| Apr 25, 7:06 AM CDT | River Flood Warning | MKX | Green | 13 days |
| Apr 25, 8:57 AM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette | 3 hr |
| Apr 25, 10:00 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 30 min |
| Apr 25, 10:18 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 29 min |
| Apr 25, 12:33 PM CDT | River Flood Warning | MKX | Jefferson | 4 days |
| Apr 25, 12:33 PM CDT | River Flood Warning | MKX | Jefferson | 3 hr |
| Apr 25, 12:54 PM CDT | River Flood Warning | MKX | Rock | 63 hr |
| Apr 25, 3:13 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 47 min |
| Apr 25, 4:16 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 59 min |
| Apr 25, 4:28 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 62 min |
| Apr 25, 4:30 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 60 min |
| Apr 25, 4:37 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 53 min |
| Apr 25, 4:41 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 3 hr |
| Apr 25, 4:55 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 50 min |
| Apr 25, 5:00 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 45 min |
| Apr 25, 5:34 PM CDT | Tornado Warning | MKX | Columbia, Green Lake | 41 min |
| Apr 25, 5:48 PM CDT | Tornado Warning | MKX | Fond du Lac, Green Lake | 42 min |
| Apr 25, 6:02 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 28 min |
| Apr 25, 6:09 PM CDT | Flash Flood Warning | MKX | Ozaukee, Sheboygan, Washington | 3 hr |
| Apr 25, 6:32 PM CDT | Special Marine Warning | MKX | 88 min | |
| Apr 25, 6:34 PM CDT | Areal Flood Advisory | MKX | Dodge, Jefferson, Racine, Rock, Walworth, Washington and 1 more | 3 hr |
| Apr 25, 6:54 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 51 min |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.